Alabama, 2011Damaging Wind in Alabama, July 31, 2011
July 31, 2011 · NWS MOB · 1 event in 1 county or zone
A thunderstorm with high winds caused minor damage in southwest Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm with high winds caused minor damage in southwest Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 31, 2:51 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 31, 2:51 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
351 PM CDT SUN JUL 31 2011
.SHORT TERM [TONIGHT THROUGH TUESDAY NIGHT]...UPPER HIGH PRESSURE
SITUATED OVER THE SOUTHERN PLAINS...WITH A WEAK UPPER RIDGE
EXTENDING EASTWARD ACROSS THE SE CONUS...WILL MOVE SLIGHTLY CLOSER
TOWARD THE REGION AS A NE CONUS UPPER TROUGH MOVES OFF THE EAST
COAST. SEVERAL UPPER SHORTWAVES AND DISTURBANCES ROTATING AROUND THE
UPPER HIGH WILL PROGRESSIVELY MOVE FROM NORTH TO SOUTH OVER THE
FORECAST AREA THROUGH THE PERIOD.
MEANWHILE...A WEAK SURFACE LOW OVER SE GEORGIA WILL MOVE SLOWLY
WESTWARD ACROSS THE SE CONUS THROUGH TUESDAY...AND THEN DISSIPATE
OVER WESTERN ALABAMA. PRECIPITABLE WATERS VALUES BETWEEN 2.2-2.4
INCHES WILL LOWER TO BETWEEN 1.8 AND 2.1 MONDAY AND TUESDAY...BUT
STILL BE SUFFICIENT TO PRODUCE THUNDERSTORMS WITH LOCALLY HEAVY
DOWNPOURS AS STORMS ARE EXPECTED TO MOVE SLOWLY TOWARD THE SOUTH TO
SOUTHWEST.
HOT AND MUGGY CONDITIONS WILL PERSIST AS HIGHS CONTINUE TO PUSH
ABOUT FIVE DEGREES ABOVE NORMAL...REACHING 95 TO 99 DEGREES INLAND
AREAS WITH COASTAL SECTIONS REACHING 89 TO 94 DEGREES. THE
COMBINATION OF ABOVE NORMAL TEMPERATURES AND SURFACE DEWPOINTS IN
THE MID 70S WILL RESULT IN HEAT INDICES CLIMBING ABOVE THE CENTURY
MARK....BUT WIDESPREAD VALUES SHOULD STAY BELOW OUR HEAT ADVISORY
CRITERIA OF 108 DEGREES. LOW TEMPERATURES EACH NIGHT WILL MAINLY
FALL INTO THE MID TO UPPER 70S INLAND AREAS...AND AROUND 80 DEGREES
ALONG THE IMMEDIATE COASTAL SECTIONS. /22
&&
.LONG TERM [WEDNESDAY THROUGH SUNDAY]...HOT TEMPERATURES HERE TO
STAY FOR A WHILE AS MID TO UPPER 90S EXPECTED THROUGH SUNDAY...
POSSIBLY A FEW 100 DEGREE READINGS INLAND. THE UPPER HIGH EXPANDS
EAST A BIT AND PUTS THE FORECAST AREA CLOSER TO THE HIGH CENTER AND
THE HOTTER TEMPERATURES. HUMIDITY WILL REMAIN RATHER STEAMY AND
EXPECT THE HEAT INDICES TO REMAIN AROUND OR ABOVE THE ADVISORY
THRESHOLD THROUGH THE WEEK. SCATTERED MAINLY AFTERNOON SHOWERS AND
THUNDERSTORMS WILL CONTINUE. LOW TEMPERATURES 75 TO 80 DEGREES WILL
MAKE FOR SOME WARM AND STICKY NIGHTS THROUGH THIS PERIOD. /11
&&
.MARINE...A WEAK SURFACE LOW WILL FORM OVER THE SOUTHEASTERN STATES.
THIS WILL BRING A WEST TO NORTHWEST FLOW OVER THE REGION THROUGH
TONIGHT. THE LOW WILL WEAKEN AND REMAIN STATIONARY...ALLOWING THE
SEABREEZE CYCLE TO SET IN. WINDS WILL VEER FROM THE SOUTHEAST IN THE
MORNINGS TO SOUTHWEST THEN WEST DURING THE AFTERNOONS AND EVENINGS
FOR THE NEXT FEW DAYS. MODEL OUTPUT SEAS 2 FEET OR LESS...REVIEW OF
THE BRETSCHNEIDER INDICATES 3 FEET IS MORE LIKELY MONDAY AND MONDAY
NIGHT. IT WOULD BE REPRESENTATIVE OF DEEP WATER DYNAMICS FOR SEAS
THIS SMALL IN 100 FEET OF WATER. BUOYS REPORT UP TO 3 FEET OFFSHORE
EARLIER THIS MORNING. /77
&&
.AVIATION [31/18Z TAF ISSUANCE]...WIND LIGHT AND GENERALLY FROM THE
WEST. VFR CONDITIONS BECOMING MVFR OR IFR THROUGH EARLY THIS EVENING
IN TSRA AND SHRA. NOT CONFIDENT ENOUGH IN FOG FORMATION TO PUT FG OR
BR IN TAFS. RAINFALL DISTRIBUTION AND CLEARING SKY WILL DICTATE
TENDENCY TO FORM FOG. /77
&&
.FIRE...SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH AFTERNOON SOME
LOCALIZED HEAVY RAIN POSSIBLE DUE TO EXPECTED SLOW MOVEMENT OF THE
STORMS. LOWEST AFTERNOON HUMIDITY AROUND 50 PERCENT. WINDS GENERALLY
LIGHT AND VARIABLE...BECOMING LIGHT SOUTHERLY OVER THE COASTAL
AREAS...STRONGER AND GUSTY NEAR THUNDERSTORMS. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 75 95 76 96 / 30 60 20 30
PENSACOLA 79 94 79 95 / 30 50 20 30
DESTIN 80 92 80 92 / 30 40 20 30
EVERGREEN 74 97 75 98 / 30 50 20 30
WAYNESBORO 74 97 75 97 / 30 40 20 30
CAMDEN 74 98 75 98 / 30 40 20 30
CRESTVIEW 74 96 75 97 / 30 70 20 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 31, 8:15 AM CST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
915 AM CDT SUN JUL 31 2011
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-011200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
915 AM CDT SUN JUL 31 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR
SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE
WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY THROUGH TONIGHT
HIGH TEMPERATURES IN THE MID TO UPPER 90S COMBINED WITH HIGH
HUMIDITY WILL LEAD TO HEAT INDICES BETWEEN 102 AND 107 DEGREES THIS
AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HIGH TEMPERATURES IN THE MID TO UPPER 90S COMBINED WITH HIGH
HUMIDITY WILL LEAD TO HEAT INDICES BETWEEN 105 AND 110 DEGREES EACH
AFTERNOON THIS WEEK.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED
THROUGH SATURDAY.
In the hours before
Special weather statement, Jul 31, 1:31 PM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
231 PM CDT SUN JUL 31 2011
ALZ052-312015-
WASHINGTON AL-
231 PM CDT SUN JUL 31 2011
...A THUNDERSTORM WITH STRONG GUSTY WINDS WILL AFFECT CENTRAL
WASHINGTON COUNTY IN SOUTHWEST ALABAMA...THROUGH 315 PM CDT...
AT 224 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS NEAR CHATOM...OR NEAR
MILLRY...AND MOVING SOUTH AT 5 MPH.
THE THUNDERSTORM WILL BE NEAR...
CHATOM AROUND 305 PM CDT...
HOBSON AROUND 315 PM CDT...
THE PRIMARY EFFECTS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
&&
Special weather statement, Jul 31, 1:58 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
258 PM CDT SUN JUL 31 2011
ALZ054-312030-
WILCOX AL-
258 PM CDT SUN JUL 31 2011
...A THUNDERSTORM WITH STRONG GUSTY WINDS WILL AFFECT CENTRAL WILCOX
COUNTY IN SOUTHWEST ALABAMA...THROUGH 330 PM CDT...
AT 248 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS 6 MILES WEST OF CAMDEN...OR 6
MILES EAST OF YELLOW BLUFF...AND MOVING SOUTH AT 5 MPH.
THE THUNDERSTORM WILL BE NEAR...
YELLOW BLUFF AROUND 320 PM CDT...
COY AROUND 330 PM CDT...
SEEK SHELTER UNTIL THIS STORM HAS PASSED. THE PRIMARY EFFECTS OF
THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING
TELEPHONES UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL
APPLIANCES BEFORE THIS STORM APPROACHES.
&&
Special weather statement, Jul 31, 3:08 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
408 PM CDT SUN JUL 31 2011
ALZ063-312145-
LOWER MOBILE AL-
408 PM CDT SUN JUL 31 2011
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 445 PM CDT...
AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF TILLMANS CORNER...OR 6 MILES
SOUTH OF TANNER WILLIAMS...AND MOVING SOUTH AT 5 MPH.
OTHER LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO
DAWES...UNION CHURCH...AND DEES.
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES
UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES
BEFORE THIS STORM APPROACHES.
&&
Special weather statement, Jul 31, 3:33 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
433 PM CDT SUN JUL 31 2011
ALZ061-063-312200-
UPPER MOBILE AL-LOWER MOBILE AL-
433 PM CDT SUN JUL 31 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 500 PM CDT...
AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MOBILE...OR NEAR FOREST HILL...AND MOVING
SOUTHWEST AT 5 MPH.
OTHER LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO UNIVERSITY
OF SOUTH ALABAMA...I65 AND AIRPORT BLVD...AND I10 AT I65.
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES
UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES
BEFORE THIS STORM APPROACHES.
&&
Thunderstorm Wind, Mobile
- When
- July 31, 3:55 PM CST to 3:57 PM CST
- Where
- Mobile County, 2 mi SSE of (Mob)mobile Bates Fl
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.653, -88.217
Winds estimated at 60 mph downed a few trees down along Jeff Hamilton Road in West Mobile.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Mississippi, July 31, 20111 death · 1 event
- Hail and Damaging Winds in South Dakota, July 31, 2011$2.0 million · 2 in hail · 7 events
- Flash Flooding and Hail in North Dakota, July 31, 2011$665,000 · 2 in hail · 16 events
- Dust Storm and Damaging Winds in Arizona, July 31, 2011$283,000 · 78 kt wind · 8 events
- Damaging Winds in South Carolina, July 31, 2011$218,000 · 70 kt wind · 4 events
- Hail and Damaging Winds in South Dakota, July 31, 2011$35,000 · 1.75 in hail · 13 events
- Damaging Winds in Kansas, July 31, 2011$28,000 · 61 kt wind · 4 events
- Excessive Heat in Missouri, July 31, 2011$30,000 · 1 event
- Heat in Nebraska, July 31, 201123 events
- Heat in Illinois, July 31, 201119 events
- Heat in Missouri, July 31, 201111 events
- Lightning Strike in Florida, July 31, 20111 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337982.